We consider an n-degrees of freedom Hamiltonian system near an elliptic equilibrium point. The system is put in normal form (up to an arbitrary order and with respect to some resonance module) and estimates are obtained for both the size of the remainder and for the domain of convergence of the transformation leading to normal form. A bound to the rate of diffusion is thus found, and by optimizing the order of normalization exponential estimates of Nekhoroshev's type are obtained. This provides explicit estimates for the stability properties of the elliptic point, and leads in some cases to "effective stability," i.e., stability up to finite but long times. An application to the stability of the triangular libration points in the spatial restricted three body is also given.

Effective stability for a Hamiltonian system near an elliptic equilibrium point, with an application to the restricted three body problem / A. Giorgilli, A. Delshams, E. Fontich, L. Galgani, C. Simó. - In: JOURNAL OF DIFFERENTIAL EQUATIONS. - ISSN 0022-0396. - 77:1(1989), pp. 167-198.

Effective stability for a Hamiltonian system near an elliptic equilibrium point, with an application to the restricted three body problem

A. Giorgilli
Primo
;
L. Galgani
Penultimo
;
1989

Abstract

We consider an n-degrees of freedom Hamiltonian system near an elliptic equilibrium point. The system is put in normal form (up to an arbitrary order and with respect to some resonance module) and estimates are obtained for both the size of the remainder and for the domain of convergence of the transformation leading to normal form. A bound to the rate of diffusion is thus found, and by optimizing the order of normalization exponential estimates of Nekhoroshev's type are obtained. This provides explicit estimates for the stability properties of the elliptic point, and leads in some cases to "effective stability," i.e., stability up to finite but long times. An application to the stability of the triangular libration points in the spatial restricted three body is also given.
Settore MAT/07 - Fisica Matematica
Settore FIS/05 - Astronomia e Astrofisica
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/243838
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 129
  • ???jsp.display-item.citation.isi??? 129
social impact